MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Catalog Number 03P75-06
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 04-nov-2021, abbott point of care (apoc) was contacted by a customer who reported observing smoke coming from the compartment of i-stat analyzer sn (b)(4) during operation.The product did not become hot to the touch.There was no additional information at the time of this report.There were no injuries reported.The analyzer was replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.The analyzer was operation on rechargeable batteries.At this time there is no reason to believe product will become hot to the touch.The product was replaced and returning for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident: (b)(4).The investigation was completed on (b)(6) 2022.Failure analysis confirmed the complaint, and the cause was attributed to the failure of the tantalum capacitor c13 on the main pcb.A rocketware search spanning six months revealed six similar incidents (related to no activation and burned c13).Over the past year, the actual number of incidents caused by reliability-related failures of tantalum capacitors was 58, which is less than the expected 199 obtained by the reliability calculations.Therefore, no corrective/preventive action is required as the threshold has not been tripped and no product deficiency was found.Rather, this was a malfunction, which was attributed to the failure of the tantalum capacitor in the c13 location.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
FLEXTRONICS MANUFACTURING (SINGAPORE)
pte ltd
1 kallang place
singapore 33921 1
SN   339211
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key12800424
Report Number2245578-2021-00093
Device Sequence Number5485050
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P75-06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown